I have the same question, can Crohn's be associated with acute hives? I was diagnosed with Crohn's about 5 years ago. I have never taken my meds because I don't feel like it is severe enough. I have diarrhea every now and then, but nothing I can't deal with. Anyway, about 2 weeks ago, I broke out into severe hives (raise, red, white in the middle). I was under a severe amount of stress at the time, and blamed it on stress. Eventually they got so bad, I had to go to the dr. to get a steriod injection. She referred me to an allergist. The allergist ran some blood work, ANA, etc. Everything came back normal. He said it could be related to Crohn's but didn't say much more than that. Was just wondering if the hives could be related to Crohn's or if it is stress related. Every time I go off the antihistamines, the hives come and go...
My Crohn's is, in contrast, quite severe, but when I was first diagnosed and very thin and ill I did get raised red and white hive-like bumps on my legs and arms (large and sore enough to be interesting enough to be photographed for a medical journal) and they decided that htey were things called erythema nodosm which had got infected. They are not always a sympton of Crohn's and I was seen by a dermatologist because it was definately more about the skin than any gastro stuff, and they gave me antibiotics for the infection and I just had to wait for the remains of them to go as I got a bit better. Five years on and the fat on my legs is still slightly damaged and looks weird from certain angles.. so go and ask your doctor if he is sure!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.